Alert archive / Ohio / Special Weather Statements in 2013

Special Weather Statement, NWS Wilmington, OH

July 1, 2013Hocking County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 1, 2013, 8:21 PM EDT for Hocking County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 8:21 PM EDT (00:21 UTC)
Expired
Jul 1, 2013, 9:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS81 KILN 020021
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT MON JUL 1 2013

OHZ064-065-073-074-020100-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
821 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY...WESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH
900 PM EDT...

AT 816 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADELPHI...
MOVING NORTH AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAINFALL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUGAR 
GROVE...ADELPHI...TARLTON...AND AMANDA.

ALSO...HALLSVILLE...SOUTH BLOOMINGVILLE...ADELPHI...LAURELVILLE...
WHISLER...GIBISONVILLE...TARLTON...BUENA VISTA...STOUTSVILLE AND
ROCKBRIDGE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3937 8260 3937 8263 3936 8264 3936 8265
      3938 8286 3970 8288 3968 8249

$$
ASL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:46 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 1, 7:46 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
746 PM EDT MON JUL 1 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SLOWLY SHIFT TO THE WEST OVER THE NEXT
FEW DAYS. THE REGION WILL CONTINUE TO EXPERIENCE THUNDERSTORM
ACTIVITY FROM THIS FEATURE PRIMARILY DURING THE AFTERNOON AND
EARLY EVENING HOURS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS TO THE AREA THROUGH THE EVENING HOURS BEFORE
GRADUALLY DECREASING IN COVERAGE FOR THE OVERNIGHT HOURS. SOME OF
THE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL THIS EVENING
AND THEREFORE CONTINUED WITH HEAVY RAIN WORDING IN THE FORECAST
AND IN THE HWO.  WITH SIMILAR PATTERN STILL IN PLACE...EXPECT
TEMPERATURES TONIGHT TO BE SIMILAR TO LAST NIGHT. WENT WITH LOW
TEMPERATURES IN THE LOWER 60S ACROSS THE AREA FOR TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER
PATTERN ON TUESDAY WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY INCREASING IN COVERAGE FOR THE AFTERNOON HOURS AND INTO
THE EARLY EVENING HOURS. EXPECT COVERAGE TO BE SLIGHTLY LESS ON
TUESDAY THAN ON MONDAY HOWEVER THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...SMALL HAIL...AND
GUSTY WINDS. EXPECT THUNDERSTORM ACTIVITY TO DECREASE DURING THE
EVENING HOURS AND FOR THE OVERNIGHT HOURS. WITH SLIGHTLY LESS
THUNDERSTORM ACTIVITY EXPECT TEMPERATURES TO BE A LITTLE HIGHER ON
TUESDAY. HIGHS WILL GENERALLY RANGE FROM THE MIDDLE 70S TO MIDDLE
80S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
DEEP MERIDIONAL FLOW BETWEEN A TROUGH TO THE WEST AND A RIDGE TO
THE EAST WILL KEEP OPEN A PIPELINE OF MOISTURE HEADING INTO THE
REGION. VARIOUS NORTHWARD MOVING DISTURBANCES WILL RESULT IN A
CONTINUATION OF UNSETTLED CONDITIONS ACROSS THE REGION. AT THIS
POINT THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
THURSDAY. CLOUDS AND PRECIPITATION WILL MAINTAIN HIGHS BELOW NORMAL
THROUGH FRIDAY WITH LOWS REMAINING ABOVE NORMAL.

AS MID CONTINENT TROUGH WEAKENS THE RIDGE WILL BUILD WEST INTO THE
SOUTHEAST STATES. THERE WILL STILL BE DISTURBANCES ROTATING AROUND
THE PERIPHERY OF THE HIGH WHICH WILL ALLOW FOR MAINLY DIURNAL
CONVECTION ALTHOUGH THIS SHOULD BE MORE SCATTERED IN NATURE. HIGHS
SHOULD BE ABLE TO WARM TO NEAR OR SLIGHTLY ABOVE NORMAL. WARM AND
MUGGY NIGHTS WILL PREVAIL.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A LARGE AREA OF LIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL LIFT
NORTHWARD ACROSS THE OHIO RIVER AND MAY AFFECT THE TERMINALS FOR
THE FIRST HALF THE NIGHT BEFORE THE AREA OF PRECIPITATION WEAKENS.
A STRATUS DECK AFFECTING KDAY IS EXPECTED TO MOVE OUT OF THE AREA
THIS EVENING. HOWEVER...ADDITIONAL DEVELOPMENT OF STRATUS APPEARS
LIKELY AROUND SUNRISE...MAINLY ACROSS OUR SOUTHWESTERN OHIO
TERMINALS...CLOSER TO A SURFACE LOW. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON TUESDAY...WITH THE
HIGHEST COVERAGE BEING WEST OF THE INTERSTATE 75 CORRIDOR.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...LATTO
Hazardous weather outlook, Jul 1, 7:54 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT MON JUL 1 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
754 PM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT.
HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS AND MAY
LEAD TO FLOODING ISSUES ACROSS PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNDER THE CONTINUED INFLUENCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM
SCATTERED THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON
AND EVENING HOURS ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 6:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 PM EDT MON JUL 1 2013

OHZ063-073-080-012315-
FAYETTE OH-ROSS OH-HIGHLAND OH-
629 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...WESTERN
ROSS AND SOUTHERN FAYETTE COUNTIES THROUGH 715 PM EDT...

AT 625 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PAINT
CREEK STATE PARK...MOVING NORTHEAST AT 10 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENFIELD.

ALSO...PAINT CREEK STATE PARK AND SOUTH SALEM ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3944 8342 3931 8323 3917 8342 3926 8352

ASL
Local storm report, Jul 1, 6:32 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     FLASH FLOOD      NAPOLEON                39.21N 85.33W
07/01/2013                   RIPLEY             IN   LAW ENFORCEMENT

            SIX INCHES TO TWO FEET OF FLOWING WATER OVER ROADWAYS.

&&

ANOVAK
Special weather statement, Jul 1, 6:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EDT MON JUL 1 2013

OHZ088-012330-
SCIOTO OH-
649 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 730 PM EDT...

AT 648 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAVERHILL...MOVING NORTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN FURNACE...
WHEELERSBURG AND SOUTH WEBSTER.

ALSO...HAVERHILL...POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3859 8285 3870 8288 3890 8278 3889 8275
      3886 8275 3885 8265 3880 8265 3875 8266
      3873 8269 3869 8269 3868 8271 3867 8276
      3860 8274 3857 8282

ASL
Local storm report, Jul 1, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     FLASH FLOOD      NAPOLEON                38.76N 84.79W
07/01/2013                   GALLATIN           KY   LAW ENFORCEMENT

            SIX INCHES TO TWO FEET OF FLOWING WATER OVER ROADWAYS.

&&

ANOVAK
Local storm report, Jul 1, 8:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     6 N MARSHALL            39.23N 83.49W
07/01/2013                   HIGHLAND           OH   PUBLIC

            SEVERAL TREES DOWNED. TIME ESTIMATED FROM RADAR.

0607 PM     HAIL             6 N MARSHALL            39.23N 83.49W
07/01/2013  E1.75 INCH       HIGHLAND           OH   PUBLIC

            TIME ESTIMATED FROM RADAR.

0609 PM     HEAVY RAIN       3 WNW RAINSBORO         39.24N 83.47W
07/01/2013  M3.10 INCH       HIGHLAND           OH   PUBLIC

            STORM TOTAL FOR THUNDERSTORM ON MONDAY EVENING.

0611 PM     TSTM WND DMG     4 NW RAINSBORO          39.26N 83.47W
07/01/2013                   HIGHLAND           OH   PUBLIC

            ONE LARGE LIMB DOWNED. TIME ESTIMATED FROM RADAR.

0611 PM     HAIL             4 NW RAINSBORO          39.26N 83.47W
07/01/2013  E0.50 INCH       HIGHLAND           OH   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

HATZOS
Special weather statement, Jul 1, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT MON JUL 1 2013

OHZ064-065-073-074-020100-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
821 PM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY...WESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH
900 PM EDT...

AT 816 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADELPHI...
MOVING NORTH AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAINFALL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUGAR
GROVE...ADELPHI...TARLTON...AND AMANDA.

ALSO...HALLSVILLE...SOUTH BLOOMINGVILLE...ADELPHI...LAURELVILLE...
WHISLER...GIBISONVILLE...TARLTON...BUENA VISTA...STOUTSVILLE AND
ROCKBRIDGE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3937 8260 3937 8263 3936 8264 3936 8265
      3938 8286 3970 8288 3968 8249

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:18 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jul 1, 10:35 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 1, 11:22 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jul 1, 11:35 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 2, 1:27 AM EDTAreal Flood AdvisoryILNHamilton5 hr
Jul 2, 5:19 PM EDTSpecial Weather StatementILNAuglaize26 min
Jul 1, 8:26 PM EDTSpecial Weather StatementILNGrant49 min
Jul 1, 8:31 PM EDTAreal Flood AdvisoryILNGrant119 min
Jul 1, 11:04 PM EDTAreal Flood AdvisoryILNRipley3 hr
Jul 1, 11:57 PM EDTFlash Flood WarningILNRipley3 hr
Jul 2, 2:56 AM EDTAreal Flood WarningILNRipley5 hr

Nearby

Special Weather Statements in Ohio, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.